Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 98, NWS Nashville, TN

June 25, 2018Cumberland County, Fentress County, Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2018, 6:32 PM CDT for Cumberland County, Fentress County, Overton County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2018, 6:32 PM CDT (23:32 UTC)
Expired
Jun 25, 2018, 7:00 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cumberland County, TN, Fentress County, TN, Overton County, TN

The radar

The Knoxville radar (KMRX), 138 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

564 
WUUS54 KOHX 252332
SVROHX
TNC035-049-133-260000-
/O.NEW.KOHX.SV.W.0098.180625T2332Z-180626T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
632 PM CDT MON JUN 25 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Overton County in Middle Tennessee...
  Northern Cumberland County in Middle Tennessee...
  Southwestern Fentress County in Middle Tennessee...

* Until 700 PM CDT.

* At 632 PM CDT, a severe thunderstorm was located 8 miles east of
  Monterey, or 11 miles north of Crossville, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Crossville, Fairfield Glade, Slate Springs and Clarkrange. 

This includes Interstate 40 between mile markers 308 and 318.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3590 8470 3604 8520 3610 8518 3610 8515
      3613 8513 3614 8510 3615 8517 3622 8515
      3619 8491 3618 8490 3615 8491 3613 8487
      3608 8483 3610 8482 3609 8480 3605 8479
      3600 8472 3591 8468
TIME...MOT...LOC 2332Z 283DEG 22KT 3612 8509 

HAIL...1.00IN
WIND...60MPH
 
$$

Rose
2 follow-up statements
159 
WWUS54 KOHX 252344
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
644 PM CDT MON JUN 25 2018

TNC133-252353-
/O.CAN.KOHX.SV.W.0098.000000T0000Z-180626T0000Z/
Overton TN-
644 PM CDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OVERTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3603 8511 3620 8506 3619 8493 3619 8491
      3618 8490 3615 8491 3613 8487 3608 8483
      3610 8482 3609 8480 3605 8479 3602 8475
      3592 8478 3593 8482
TIME...MOT...LOC 2343Z 283DEG 22KT 3610 8500 

$$

TNC035-049-260000-
/O.CON.KOHX.SV.W.0098.000000T0000Z-180626T0000Z/
Cumberland TN-Fentress TN-
644 PM CDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN CUMBERLAND AND SOUTHWESTERN FENTRESS COUNTIES...

At 643 PM CDT, a severe thunderstorm was located 9 miles northwest of
Fairfield Glade, or 10 miles north of Crossville, moving east at 25
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fairfield Glade, Slate Springs and Clarkrange. 

This includes Interstate 40 between mile markers 314 and 315.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3603 8511 3620 8506 3619 8493 3619 8491
      3618 8490 3615 8491 3613 8487 3608 8483
      3610 8482 3609 8480 3605 8479 3602 8475
      3592 8478 3593 8482
TIME...MOT...LOC 2343Z 283DEG 22KT 3610 8500 

HAIL...1.00IN
WIND...60MPH
 
$$

Rose
564 
WWUS54 KOHX 252357
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
657 PM CDT MON JUN 25 2018

TNC035-049-260007-
/O.EXP.KOHX.SV.W.0098.000000T0000Z-180626T0000Z/
Cumberland TN-Fentress TN-
657 PM CDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND AND
SOUTHWESTERN FENTRESS COUNTIES WILL EXPIRE AT 700 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3603 8511 3620 8506 3619 8493 3619 8491
      3618 8490 3615 8491 3613 8487 3608 8483
      3610 8482 3609 8480 3605 8479 3602 8475
      3592 8478 3593 8482
TIME...MOT...LOC 2357Z 283DEG 22KT 3608 8490 

$$

Rose

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:40 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 25, 5:40 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
540 PM CDT Mon Jun 25 2018

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A fair amount of showers and storms developed late this morning
over our eastern and southern counties as a weak short wave
moved from west to east across the region. Almost all storms had
moved east and out of Middle TN by mid afternoon as the short wave
departed the area.

Another weak short wave will brush our area tonight so POPs in
the chance range will continue. Convective models tend to show
the best potential in the north and west counties late tonight.
However, confidence is low in light of recent model performance.

Above average rain chances will remain in the forecast Tuesday and
Wednesday as the region becomes under the influence of a compact
and slow moving closed low that will move eastward through the
Midwest. Tuesday's thunderstorms will move east but Wednesday's
should move to the southeast as upper level flow becomes
northwesterly once the low moves to our east. This northwest flow
will leave open the chance for late storms on Wednesday night.

In the extended period... Northwest flow aloft weakens on Thursday
as strong upper level ridge builds across the southern U.S. Thus,
POPs will be lower but temps and humidities will increase on
Thursday. Unfortunately, that trend will continue on Friday as the
ridge moves east and becomes centered over the OH/TN Valleys. With
temps in the mid 90s and dewpoints at least 75 degrees, looks like
we will pushing Heat Advisory levels Thursday and especially
Friday. Areas west of I-65 could exceed heat indicies of 105
degrees. Conditions won't be quite as bad on the Plateau as temps
will be a little lower there.

For the weekend... The upper level ridge will move eastward...
allowing a slow decrease in heights and an increase in moisture on
the back side of the ridge. This combo will bring increased clouds
and thunderstorm chances with slightly lower daytime temps on
Saturday and Sunday.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A surface boundary has developed to our north
which will keep Middle Tennessee locked into this unstable air
mass for at least the next couple of days. An upper ridge is
situated over the mid state this evening, so at least we can
expect less convection during the next several hours than the
previous couple of nights. However, look for the ridge to move off
to the east by tomorrow morning, so that sets us up for at least
scattered convection after 12Z Tuesday. Will handle this with
PROB30 groups for now.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......49
AVIATION........08
Hazardous weather outlook, Jun 25, 11:39 AM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1139 AM CDT Mon Jun 25 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1139 AM CDT Mon Jun 25 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A few strong to severe thunderstorms will be possible across most
of Middle Tennessee, especially the Upper Cumberland Region, this
afternoon and evening. Main concerns with strong to severe
thunderstorms that do develop will be strong to damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, Jun 25, 5:47 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT MON JUN 25 2018

TNZ033-252315-
Overton TN-
547 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON COUNTY UNTIL 615
PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Livingston, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm, which
will be capable of blowing down tree limbs and some shallow
rooted trees. Hail to dime size is also possible.

Locations impacted include...
Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief torrential rainfall is also occurring with this storm, and may
lead to localized ponding in low lying areas.
&&

LAT...LON 3636 8545 3646 8539 3641 8514 3624 8525
TIME...MOT...LOC 2245Z 301DEG 20KT 3638 8534

19
Special weather statement, Jun 25, 6:06 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 PM CDT MON JUN 25 2018

TNZ063-077-252330-
Cannon TN-Coffee TN-
606 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE AND
SOUTHWESTERN CANNON COUNTIES UNTIL 630 PM CDT...

At 604 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Manchester, moving east at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm. Remember, winds of 40 mph or more can break branches and
blow down some shallow rooted trees.

This storm will remain over mainly rural areas of northwestern Coffee
and southwestern Cannon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief torrential downpours are also occurring with this storm, and
may lead to localized ponding in low lying areas.

&&

LAT...LON 3560 8619 3571 8616 3571 8599 3569 8599
      3567 8598 3565 8599 3565 8598 3564 8597
      3556 8598
TIME...MOT...LOC 2304Z 277DEG 15KT 3564 8609

19
Special weather statement, Jun 25, 6:17 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
617 PM CDT MON JUN 25 2018

TNZ011-032>034-066-252345-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
617 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OVERTON...CENTRAL
PICKETT...NORTHWESTERN CUMBERLAND...SOUTHEASTERN PUTNAM AND FENTRESS
COUNTIES UNTIL 645 PM CDT...

At 616 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Livingston to near Monterey.
Movement was east at 20 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Crossville, Jamestown, Fairfield Glade, Monterey, Allardt, Grimsley,
Slate Springs, Clarkrange and Crawford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3658 8481 3629 8484 3629 8487 3628 8488
      3624 8488 3621 8491 3618 8490 3615 8491
      3613 8486 3598 8488 3603 8530 3649 8524
TIME...MOT...LOC 2316Z 266DEG 17KT 3643 8517 3611 8521

Rose
Local storm report, Jun 25, 6:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND DMG     4 W LIVINGSTON          36.39N  85.40W
06/25/2018                   OVERTON            TN   LAW ENFORCEMENT

            OVERTON SHERIFF'S OFFICE REPORTED A TREE BLOWN DOWN ON
            HIGHWAY 85/HILHAM RD NEAR LIVINGSTON. DIME SIZE HAIL
            ALSO REPORTED WITH THE SAME STORM.

&&

EVENT NUMBER OHX1800182

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:34 PM CDTSpecial Weather StatementOHXMacon, Trousdale26 min
Jun 24, 7:39 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale16 min
Jun 24, 7:40 PM CDTSpecial Weather StatementOHXSumner35 min
Jun 24, 8:04 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart41 min
Jun 24, 8:43 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart17 min
Jun 24, 9:36 PM CDTSpecial Weather StatementOHXStewart24 min
Jun 24, 9:45 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Jun 24, 10:13 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart32 min
Jun 25, 11:11 AM CDTSpecial Weather StatementOHXCumberland19 min
Jun 25, 12:07 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett38 min
Jun 25, 12:25 PM CDTSpecial Weather StatementOHXCumberland50 min
Jun 25, 5:47 PM CDTSpecial Weather StatementOHXOverton28 min
Jun 25, 5:51 PM CDTSevere Thunderstorm WarningOHXOverton24 min
Jun 25, 6:06 PM CDTSpecial Weather StatementOHXCoffee24 min
Jun 25, 6:17 PM CDTSpecial Weather StatementOHXFentress28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.